Alert archive / Oregon / High Wind Watches in 2012

High Wind Watch 4, NWS Pendleton, OR

November 17, 201211 counties in Oregon; 5 counties in Washington

NWS Pendleton, OR issued this high wind watch at Nov 17, 2012, 2:06 PM PST for 11 counties in Oregon; 5 counties in Washington. It took effect at Nov 18, 2012, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 2:06 PM PST (22:06 UTC)
In effect from
Nov 18, 2012, 7:00 PM PST
Expired
Nov 18, 2012, 2:10 PM PST
In force
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 64 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS76 KPDT 172206
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
206 PM PST SAT NOV 17 2012

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF EASTERN OREGON AND
EASTERN WASHINGTON MONDAY...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION LATER SUNDAY INTO
MONDAY WILL PRODUCE GUSTY SOUTH WINDS. 

ORZ042-044-049-050-502-503-505>509-WAZ028>030-180700-
/O.NEW.KPDT.HW.A.0004.121119T0300Z-121120T1200Z/
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BOARDMAN...HERMISTON...IONE...COVE...
ELGIN...LA GRANDE...UNION...ENTERPRISE...JOSEPH...WALLOWA...
MEACHAM...TOLLGATE...LONG CREEK...UKIAH...DAYVILLE...JOHN DAY...
MITCHELL...MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...LA PINE...SUNRIVER...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
206 PM PST SAT NOV 17 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* TIMING: WINDS WILL INCREASE SUNDAY NIGHT AND REMAIN STRONG
  THROUGH MONDAY BEFORE DECREASING MONDAY NIGHT.

* WINDS: SOUTH WINDS 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH ARE
  POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWNED
  TREES AS WELL AS DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
191 
WWUS76 KPDT 180558
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
958 PM PST SAT NOV 17 2012

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF EASTERN OREGON AND
EASTERN WASHINGTON MONDAY...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION LATER SUNDAY INTO
MONDAY WILL PRODUCE GUSTY SOUTH WINDS.

ORZ042-044-049-050-502-503-505>509-WAZ028>030-181500-
/O.CON.KPDT.HW.A.0004.121119T0300Z-121120T1200Z/
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BOARDMAN...HERMISTON...IONE...COVE...
ELGIN...LA GRANDE...UNION...ENTERPRISE...JOSEPH...WALLOWA...
MEACHAM...TOLLGATE...LONG CREEK...UKIAH...DAYVILLE...JOHN DAY...
MITCHELL...MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...LA PINE...SUNRIVER...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
958 PM PST SAT NOV 17 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT. 

* TIMING: WINDS WILL INCREASE SUNDAY NIGHT AND REMAIN STRONG 
  THROUGH MONDAY BEFORE DECREASING MONDAY NIGHT. 

* WINDS: SOUTH WINDS 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH ARE 
  POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE DAY 
  MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR
  DOWNED TREES AS WELL AS DRIVING DIFFICULTY FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
927 
WWUS76 KPDT 181324
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
524 AM PST SUN NOV 18 2012

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF EASTERN OREGON AND
SOUTHEASTERN WASHINGTON MONDAY...

.A LOW PRESSURE SYSTEM WILL APPROACH THE PACIFIC NORTHWEST COAST
LATE THIS AFTERNOON...THEN SWING NORTHEAST TO BRITISH COLUMBIA
TONIGHT AND MONDAY. THIS LOW WILL CAUSE PRESSURE GRADIENTS TO
TIGHTEN ACROSS THE REGION TONIGHT INTO MONDAY....RESULTING IN THE
DEVELOPMENT OF STRONG AND GUSTY SOUTH WINDS.

ORZ042-044-049-050-502-503-505>509-WAZ028>030-182300-
/O.CON.KPDT.HW.A.0004.121119T0300Z-121120T1200Z/
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BOARDMAN...HERMISTON...IONE...COVE...
ELGIN...LA GRANDE...UNION...ENTERPRISE...JOSEPH...WALLOWA...
MEACHAM...TOLLGATE...LONG CREEK...UKIAH...DAYVILLE...JOHN DAY...
MITCHELL...MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...LA PINE...SUNRIVER...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
524 AM PST SUN NOV 18 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE MONDAY NIGHT. 

* TIMING: WINDS WILL INCREASE TONIGHT AND REMAIN STRONG 
  THROUGH MONDAY BEFORE DECREASING MONDAY NIGHT. 

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS OF 50 TO 65 MPH
  ARE POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE DAY
  MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWN
  TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
486 
WWUS76 KPDT 182210
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
210 PM PST SUN NOV 18 2012

...STRONG WINDS LIKELY ACROSS EASTERN OREGON AND SOUTHEASTERN
WASHINGTON TONIGHT AND MONDAY...

.A LOW PRESSURE SYSTEM WILL APPROACH THE PACIFIC NORTHWEST COAST
THIS EVENING...THEN MOVE ACROSS WESTERN WASHINGTON TONIGHT AND
MONDAY. THE LOW WILL CAUSE PRESSURE GRADIENTS TO TIGHTEN ACROSS
THE REGION AS WELL AS INCREASE WINDS ALOFT. THIS WILL RESULT IN
THE DEVELOPMENT OF STRONG AND GUSTY SOUTH WINDS.

ORZ042-049-050-502-503-505-506-508-509-WAZ030-190700-
/O.UPG.KPDT.HW.A.0004.121119T0300Z-121120T1200Z/
/O.NEW.KPDT.HW.W.0005.121119T0400Z-121120T0700Z/
NORTH CENTRAL OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...
BROTHERS...PAULINA...PRAIRIE CITY...SENECA...HEPPNER...CONDON...
FOSSIL...BEND...LA PINE...SUNRIVER...SKI BLUEWOOD RESORT
210 PM PST SUN NOV 18 2012

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE TONIGHT AND REMAIN STRONG THROUGH 
  MONDAY BEFORE DECREASING MONDAY NIGHT. 

* WINDS: SOUTH WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH ARE
  LIKELY. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWN
  TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ521-190700-
/O.NEW.KPDT.HW.W.0005.121119T0400Z-121120T0700Z/
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE
210 PM PST SUN NOV 18 2012

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY. 

* TIMING: WINDS WILL INCREASE TONIGHT AND REMAIN STRONG THROUGH 
  MONDAY BEFORE DECREASING MONDAY NIGHT. 

* WINDS: SOUTH WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH ARE
  LIKELY. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWN
  TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-WAZ028-029-190700-
/O.UPG.KPDT.HW.A.0004.121119T0300Z-121120T1200Z/
/O.NEW.KPDT.WI.Y.0034.121119T0400Z-121120T0700Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
210 PM PST SUN NOV 18 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE TONIGHT AND REMAIN GUSTY THROUGH
  MONDAY BEFORE DECREASING MONDAY NIGHT.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ARE
  LIKELY. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWN
  TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ027-190700-
/O.NEW.KPDT.WI.Y.0034.121119T0400Z-121120T0700Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
210 PM PST SUN NOV 18 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PST
MONDAY. 

* TIMING: WINDS WILL INCREASE TONIGHT AND REMAIN GUSTY THROUGH
  MONDAY BEFORE DECREASING MONDAY NIGHT.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ARE
  LIKELY. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY.

* IMPACTS: STRONGER WIND GUSTS COULD CAUSE POWER OUTAGES OR DOWN
  TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Nov 17, 9:51 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 17, 9:51 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
951 AM PST SAT NOV 17 2012

UPDATED AVIATION DISCUSSION

.SHORT TERM...WEAK UPPER LEVEL SHORT WAVE MOVING THROUGH EASTERN
OREGON/WASHINGTON TODAY WITH SCATTERED SHOWERS. ALSO HAVE A COLD
FRONTAL BOUNDARY APPROACHING THE PACIFIC NORTHWEST WHICH IS
ENHANCING THE PRECIPITATION ALONG THE CASCADES. OTHERWISE SATELLITE
SHOWING MOSTLY CLOUDY SKIES. STILL HAVE FOG THIS MORNING IN MUCH OF
THE COLUMBIA BASIN AND ADJACENT VALLEYS SOUTHWARD INTO MADRAS.
LOCALLY DENSE ESPECIALLY ALONG THE BLUE MOUNTAIN FOOTHILLS. ADVISORY
IN EFFECT UNTIL 10AM. EXPECT FOG WILL DIMINISH SOME BY AFTERNOON.
ONCE AGAIN TEMPERATURES WILL VARY SIGNIFICANTLY BASED ON WHERE THE
FOG CONTINUES. HIGHS TODAY MOSTLY IN THE MID 40S TO MID 50S. 12Z SLE
SOUNDING SHOWED WINDS ALOFT HAVE INCREASED AND SEEING SOME HIGHER
ELEVATION OBSERVATIONS ACROSS THE FORECAST AREA INDICATING BREEZY
SOUTH WINDS. THIS SHOULD CONTINUE THROUGH THE DAY.  94

&&

.AVIATION...18Z TAFS...LOW CLOUDS AND FOG WITH MVFR AND LOWER
CONDITIONS CONTINUE OVER ALL COLUMBIA BASIN TAF SITES EXCEPT KPSC.
KPSC, KRDM AND KBDN ARE AT VFR LEVELS. CONDITIONS SHOULD IMPROVE IN
THE NEXT FEW HOURS AS A WEATHER SYSTEM BEGINS TO BRING RAIN TO THE
AREA THROUGH THIS EVENING. MVFR/VFR CONDITIONS ARE EXPECTED TO BE
PREVALENT THROUGH 02-05Z THIS EVENING WHEN SHOWERS END AND CEILINGS
LIFT. DUE TO SOUTHERLY WINDS OVERNIGHT, DO NOT EXPECT A REPEAT OF
FOG AND LOW CEILINGS EXCEPT PERHAPS AT KYKM. WINDS WILL GENERALLY
REMAIN BELOW 15 KTS FOR THE NEXT 24 HOURS THOUGH THIS EVENING IT
WILL BE AT 10 TO 15 KTS. KPDT WILL HAVE GUSTS TO 20 KTS AFTER 05Z
TONIGHT. PERRY

&&
.PREV DISCUSSION... /ISSUED 331 AM PST SAT NOV 17 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE REMNANTS OF A SYSTEM
THAT WAS OFF THE CALIFORNIA COAST WILL SWING ACROSS SOUTHEAST OREGON
TODAY. THIS SYSTEM WILL CAUSE ISOLATED TO SCATTERED SHOWERS OVER THE
AREA TODAY. LOW CLOUDINESS AND PATCHY FOG PERSIST OVER THE COLUMBIA
BASIN AND SURROUNDING VALLEYS THIS MORNING. EXPECT TO SEE A SLOW
BREAK UP OF THIS CLOUDINESS TODAY, THOUGH IT WILL PERSIST LONG
ENOUGH TO KEEP HIGH TEMPS COOLER THAN ORIGINALLY THOUGHT IN SOME
LOCATIONS. GRADIENTS ARE EXPECTED TO INCREASE FROM SOUTHERN WALLOWA
AND UNION COUNTIES TO GRANT, WHEELER, CROOK, DESCHUTES AND JEFFERSON
COUNTIES TODAY. THUS SOUTH WINDS WILL INCREASE IN THESE AREAS. THE
GRADIENTS MAY BECOME TIGHT ENOUGH FOR TO PRODUCE SUSTAINED WINDS IN
THE 30 TO 35 MPH RANGE ACROSS THE SOUTHERN GRANDE RONDE VALLEY. AT
THIS TIME AM STILL UNCERTAIN AS TO THE STRENGTH OF THE GRADIENTS AND
WILL HOLD OFF ON ISSUING AN ADVISORY FOR THIS AREA, THOUGH WILL
CONTINUE TO MONITOR. AN UPPER TROUGH WILL SWING INTO THE AREA LATE
TODAY, RESULTING IN A COLD FRONT TO MOVE THROUGH THE REGION TONIGHT.
WILL THEREFORE CONTINUE THE HIGH POPS FOR TONIGHT. SNOW LEVELS WILL
BE HIGH THIS EVENING, BUT WILL FALL LATE TONIGHT INTO MID SUNDAY
MORNING AFTER THE FRONT PASSES. THE BULK OF THE PRECIP SHOULD OCCUR
BEFORE AND WITH THE FRONT, THUS SNOW AMOUNTS WILL BE LIMITED. WILL
SEE A GENERAL BREAK IN THE WEATHER SUNDAY, WITH SOME SHOWERS OVER
THE HIGHER TERRAIN. ANOTHER SYSTEM WILL APPROACH THE PACNW SUNDAY
NIGHT, SENDING A WARM FRONT ACROSS THE AREA. THIS SYSTEM SHOULD BE
FAIRLY WET, BUT SNOW LEVELS WILL RISE THROUGH THE NIGHT BUT
LOCATIONS ABOVE 4000 FEET COULD SEE SOME SNOW. PRESSURE GRADIENTS
WILL INCREASE ACROSS MUCH OF THE AREA AGAIN SUNDAY NIGHT WITH BREEZY
TO WINDY CONDITIONS POSSIBLE IN MANY AREAS EXCEPT THE LOWER BASIN,
THE GORGE AND CENTRAL WASHINGTON. STRONGEST WINDS LOOK TO BE IN THE
GRANDE RONDE VALLEY AND ACROSS PORTIONS OF DESCHUTES COUNTY. 90

LONG TERM...MONDAY THROUGH FRIDAY...UNSETTLED WEATHER WILL CONTINUE
THROUGHOUT THE EXTENDED FORECAST. MULTIPLE WEAK FRONTS WITH HIGH
MOISTURE CONTENT WILL MOVE THROUGH THE PACIFIC NORTHWEST MONDAY
THROUGH WEDNESDAY NIGHT. PRECIPITATION WILL BE MAINLY RAIN. SNOW
LEVELS WILL BE AROUND 3500-5000 IN SOUTH CENTRAL WASHINGTON AND
5000-6000 FEET ACROSS NORTHEAST OREGON MONDAY THROUGH WEDNESDAY
NIGHT. ON MONDAY STRONG SOUTHERLY WINDS ALOFT WILL MIX TO THE
SURFACE AS PRESSURE GRADIENTS TIGHTEN OVER OREGON. WINDS WILL ALSO
BE BREEZY TO WINDY TUESDAY AND WEDNESDAY. WEDNESDAY NIGHT A COLD
FRONT AND UPPER LEVEL TROUGH WILL MOVE THROUGH WITH LOWERING SNOW
LEVELS. WITH WESTERLY WINDS THURSDAY AND FRIDAY POPS WILL BE LOWER
PARTICULARLY IN THE COLUMBIA BASIN. COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  46  37  54  41 /  30  80  10  70
ALW  47  40  55  45 /  40  80  10  70
PSC  47  37  56  42 /  40  60  10  60
YKM  46  32  49  35 /  60  50  20  70
HRI  47  36  56  40 /  30  60  10  70
ELN  44  33  47  34 /  60  50  20  80
RDM  55  30  51  38 /  40  60  20  70
LGD  54  34  49  38 /  50  90  20  70
GCD  56  32  50  30 /  60  80  20  80
DLS  49  38  51  39 /  60  70  20  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 1000 FEET
     FOR THE ORZ507.

     DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING ORZ508.

WA...DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 1000 FEET
     FOR THE WAZ029.

&&

THREAT INDEX
TODAY : YELLOW
SUNDAY : YELLOW
MONDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/
Hazardous weather outlook, Nov 17, 10:26 AM PST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1026 AM PST SAT NOV 17 2012

UPDATED TO REMOVE DENSE FOG FROM TODAY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1026 AM PST SAT NOV 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING PACIFIC SYSTEM WILL SWING ACROSS THE REGION TODAY. THIS
SYSTEM WILL CAUSE ISOLATED TO SCATTERED SHOWERS AT TIMES TODAY.
MODERATE PRESSURE GRADIENTS WILL CAUSE BREEZY CONDITIONS ACROSS
PORTIONS OF NORTHEAST AND CENTRAL OREGON. A STRONGER PACIFIC SYSTEM
WILL PUSH A COLD FRONT ACROSS THE REGION TONIGHT. THIS FRONT WILL
BRING BETTER CHANCES OF PRECIPITATION TO THE AREA WITH SNOW LEVELS
LOWERING IN THE MOUNTAINS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WIND MONDAY
     MONDAY ACROSS OREGON AND EXTREME SOUTHEAST WASHINGTON

A VERY TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT MAY
LEAD TO STRONG WINDS LATE SUNDAY NIGHT AND MONDAY ACROSS A LARGE
PART OF OREGON AND EXTREME SOUTHEAST OREGON. OTHERWISE EXPECT
ABUNDANT RAINFALL THROUGH THE WEEK WITH RISES ON AREA CREEKS AND
STREAMS. PLEASE REFER TO NWS PRODUCT PDXESFPDT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:22 AM PSTDense Fog AdvisoryPDTGilliam, Morrow, Umatilla, Wheeler4 hr

Nearby

High Wind Watches in Oregon, 2012High Wind Watches in Washington, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.